MAUDE Adverse Event Report: MENTOR TEXAS MENTOR MEMORYGEL XTRA BREAST IMPLANT; PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED

MENTOR TEXAS MENTOR MEMORYGEL XTRA BREAST IMPLANT; PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED
Model Number SMHX545
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Capsular Contracture (1761)
Date of Event 05/17/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a 50 -year-old female who underwent a breast augmentation primary with a 545cc mentor memorygel xtra silicone breast implant experienced bilateral capsular contractures, grade iv on the right, and grade ii on the left side post procedure.The patient symptoms diagnosed the issue.As a result, patient underwent unilateral right-side removal on (b)(6) 2023.This report relates to the right prosthesis.
 
Additional Manufacturer Narrative
Since the device has not been returned for analysis, no product failure analysis can be conducted, and no determination of possible contributing factors can be made.As such, the investigation will be closed.If the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.A manufacturing record evaluation (mre) was performed, and no anomalies were found related to this complaint.In addition, the mre verifies that the device was manufactured in accordance with documented specification and procedures.Reason for device explant and/or reoperation: capsular contractures, grade iv.Mentor is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which mentor has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, mentor, or its employees that the report constitutes an admission that the device, mentor, or its employees caused or contributed to the potential event described in this report.If certain information is unknown, not available or does not apply, the section/field of the form is left blank.Manufacturer¿s reference number: (b)(4).
 
Additional Manufacturer Narrative
The mentor failure analysis lab has received the device for evaluation.The analysis has begun but is not complete at this time.When the investigational analysis has been completed, a supplemental report will be submitted.Manufacturer¿s reference number: (b)(4).
 
Additional Manufacturer Narrative
Per additional information received on august 30, 2023., patient ethnicity is caucasian, and date of replacement was on (b)(6) 2023.The patient left side was ruptured and discovered during the surgery.As a result, patient underwent left-sided replacement with sn: (b)(6) on (b)(6) 2023.Manufacturer¿s reference number: (b)(4).
 
Additional Manufacturer Narrative
Additional information received on august 17, 2023 indicated that the patient left side capsular contracture grade is iii.The patient is scheduled for the left side removal on (b)(6) 2023.This report relates to the right side.Manufacturer¿s reference number: (b)(4).
 
Additional Manufacturer Narrative
Per additional information received on july 19, 2023 patient underwent unilateral replacement with smhx545; lot-sn: (b)(6).Device evaluation completed on july 19 , 2023: the product was returned to mentor for evaluation.Mentor conducted a visual inspection of the returned device.During visual evaluation no apparent damage or visual anomalies were observed on the smooth mod high xtra, 545cc returned device.Mentor concluded that the capsular contracture in the patient´s breast was the result of the body´s individual physiological response to the implantation of a foreign object in soft tissue.Capsular contracture is a known complication associated with these devices and is referenced in our current product insert data sheet.The american society of plastic surgeons recommends and encourages member surgeons to always submit breast implants, capsule, and effusion to pathology for examination.It should be noted that as part of mentor¿s quality process, all devices are manufactured, inspected, and released to approved specifications.Since no malfunction was observed during the investigation, capa activity was not required.Manufacturer¿s reference number: (b)(4).
 
Additional Manufacturer Narrative
Per additional information received on sep 21, 2023, left side capsular contracture grade was iii, and right side grade was ii.When treating left-sided capsular contracture implant ruptured intra operatively, as a result patient underwent left-sided capsulectomy, and replacement with mentor silicone: sn#:(b)(6) on (b)(6) 2023.Manufacturer¿s reference number: (b)(4).

Brand Name
MENTOR MEMORYGEL XTRA BREAST IMPLANT
Common Device Name
PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED
Manufacturer (Section D)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
Manufacturer (Section G)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
Manufacturer Contact
kate karberg
3041 skyway circle north
irving, TX 75038
3035526892
MDR Report Key17270966
Report Number1645337-2023-07947
Device Sequence Number17463183
Product Code FTR
UDI-Device Identifier10081317027895
UDI-Public10081317027895
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P030053
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberSMHX545
Device Catalogue NumberSMHX545
Device Lot Number9810248
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/15/2023
Supplement Date Received by Manufacturer07/14/2023
07/19/2023
08/17/2023
08/30/2023
09/21/2023
Initial Report FDA Received Date07/06/2023
Supplement Report FDA Received Date07/19/2023
07/25/2023
08/21/2023
09/14/2023
09/25/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/06/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age50 YR
Patient SexFemale
Patient EthnicityNon Hispanic
Patient RaceWhite